Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 3, 2005, 5:43 PM CDT for Calcasieu Parish, Louisiana; Newton County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 3, 2005, 6:17 PM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Calcasieu Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:50 PM CDT | TSTM WND DMG | Deweyville, TX | SEVERAL TREES DOWN AROUND DEWEYVILLE. REPORTED BY NEWTON COUNTY SHERIFF OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 032243 SVRLCH LAC019-TXC351-032345- /O.NEW.KLCH.SV.W.0094.050803T2243Z-050803T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 543 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA NEWTON COUNTY IN SOUTHEAST TEXAS * UNTIL 645 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER STARKS...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... DEWEYVILLE BY 605 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3024 9359 3039 9362 3038 9388 3025 9387 $$
1 follow-up statement
000 WWUS54 KLCH 032317 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 617 PM CDT WED AUG 3 2005 LAC019-TXC351-032327- /O.CAN.KLCH.SV.W.0094.000000T0000Z-050803T2345Z/ CALCASIEU LA-NEWTON TX- 617 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY...AND CALCASIEU PARISH IS CANCELLED... LAT...LON 3024 9359 3039 9362 3038 9388 3025 9387 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:19 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 3:19 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 319 PM CDT WED AUG 3 2005 .SYNOPSIS...MID-AFTN SFC ANALYSIS SHOWING FCST AREA UNDER THE INFLUENCE OF VERY WEAK HI PRES MAINLY EXTENDING FROM THE ERN CONUS TO THE NRN GULF. WATER VAPOR IMAGERY SHOWS RIDGING OVER THE CENTER OF THE NATION W/ TROFFING DOWN THE ERN SEA BOARD THEN ACROSS THE NERN GULF. WEAK SHEAR ZONE SET UP ACROSS THE REGION W/ A WEAK UPR LO OVER THE BIG BEND AREA OF TX AND A S/WV OVER THE TN VALLEY ROUNDING ERN TROF. GOES/ACARS SOUNDINGS STILL SHOWING PLENTIFUL MOISTURE ACROSS THE REGION...COMBO W/ THE SHEAR ZONE ALLOWING FOR SCT CONVECTION TO FIRE UP ACROSS THE AREA AS EXPECTED. && .DISCUSSION...NOT LOOKING AT MUCH CHANGE FOR THE NEXT SEVERAL DAYS AS AREA REMAINS IN A MOISTURE RICH (PWS AROUND 2 INCHES) GENERAL WEAK TROFFING PATTERN ALOFT. AT THE SFC WEAK HI PRES OVER THE APPALACHIANS AND DIXIE STATES WILL KEEP A SEWD MOVING CDFNT AT BAY...WEAKENING IT AS IT APPROACHES THE FCST AREA ON FRI. EXPECT TO SEE CONTINUED CONVECTIVE DEVELOPMENT DURING THE OVERNIGHT HOURS OVER THE CSTL WATERS & SERN ZONES...THEN A MORE WIDESPREAD DEVELOPMENT BEGINNING LATE MORNING AND CONTINUING THRU THE AFTN HOURS OVER THE REMAINDER OF THE FCST AREA. CONVECTION WILL LINGER INTO THE EVE BEFORE FINALLY DISSIPATING. POPS GENERALLY HOLDING IN THE CHC NEIGHBORHOOD DURING DAYLIGHT HOURS...20/SOME 30 FOR THE EVE TIME SLOT. MAY SEE SOME SLIGHT DRYING BY THE END OF THE PERIOD AS RIDGING OVER THE ATLC BEGINS PUSHING W ACROSS THE GULF. && .MARINE...GENERALLY WEAK WINDS EXPECTED WITH A LACK OF GOOD GRADIENT. && .AVIATION...MAINLY VFR CONDITIONS LIKELY TO CONTINUE EXCEPT AROUND CONVECTION & EARLY MRNG LGT FOG. INLAND TERMINALS LIKELY TO SEE SOME MVFR CONDITIONS AROUND SUNRISE...MORE LIKE TEMPO FOR THE SRN TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 91 75 92 / 20 40 30 40 KBPT 75 92 76 92 / 20 40 30 40 KAEX 73 92 73 93 / 20 50 30 40 KLFT 74 91 74 91 / 20 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
Hazardous weather outlook, Aug 3, 6:01 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 AM CDT WED AUG 3 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-041115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 601 AM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.